Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Pueblo, CO

July 25, 2007Custer County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2007, 3:43 PM MDT for Custer County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 3:43 PM MDT (21:43 UTC)
Expired
Jul 25, 2007, 4:45 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Custer County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 252144
SVRPUB
COC027-252245-
/O.NEW.KPUB.SV.W.0192.070725T2143Z-070725T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT...

* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS    
  CENTERED OVER ROSITA...OR 41 MILES WEST OF PUEBLO. THIS STORM WAS  
  NEARLY STATIONARY. A WEATHER SPOTTER IN ROSITA REPORTED NICKEL     
  SIZE HAIL WITH THIS STORM AT 338 PM.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL
  CUSTER COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3815 10519 3821 10541 3801 10556 3794 10527

$$
2 follow-up statements
000 
WWUS55 KPUB 252212
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT WED JUL 25 2007

COC027-252245-
/O.CON.KPUB.SV.W.0192.000000T0000Z-070725T2245Z/
CUSTER CO-
412 PM MDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL CUSTER COUNTY...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR ROSITA...OR 36 MILES WEST OF PUEBLO. THIS STORM WAS
NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.
  ROSITA.

AT 338 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZE HAIL 
IN ROSITA.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3815 10519 3821 10541 3801 10556 3794 10527

$$
000 
WWUS55 KPUB 252238
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT WED JUL 25 2007

COC027-252248-
/O.EXP.KPUB.SV.W.0192.000000T0000Z-070725T2245Z/
CUSTER CO-
438 PM MDT WED JUL 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY EXPIRES
AT 445 PM MDT...

LAT...LON 3815 10519 3821 10541 3801 10556 3794 10527

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 33 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT WED JUL 25 2007

.SHORT TERM...
(TONIGHT AND TOMORROW)

...FLASH FLOOD THREAT TOMORROW...

CURRENTLY...QUITE A BIT OF SCTD TSRA ARE ONGOING RUNNING ALONG THE
SPINE OF THE MTS ACROSS CO. GUIDANCE FCSTD THIS TO HAPPEN YDAY SO
MODELS HAVE A PRETTY GOOD HANDLE ON WHAT IS GOING ON. ON THE PLAINS
IT IS PC BUT A FEW TSRA ARE EVEN TRYING TO GET GOING UP ON THE
PALMER DVD AS OF 130 PM.

REST OF TODAY AND TONIGHT...MAIN CONCERN IS LOCALLY HEAVY RAIN.
CONVG BOUNDARY...BEST SEEN IN THE 700 MB WIND FLOW...IS FCST TO
PROGRESS SLOWLY EAST DURING THIS PERIOD. THIS WILL BRING SCTD TSRA
WITH LOCALLY HEAVY RAIN TO THE C MTNS...SW MTNS...AND PIKES
PEAK/PALMER DIVIDE REGION. SOME QPF VALUES FROM THE RAW GUIDANCE ARE
RATHER IMPRESSIVE...SO THESE AREAS WILL HAVE TO BE WATCHED FOR LOCAL
FLASH FLOODING...ESPECIALLY THE BURN SCARS/MUDLSIDE REGIONS.

TOMORROW...ITS GONNA BE A BUSY DAY IN THE WX DEPT. MAIN BOUNDARY
WILL COME ACROSS DURING THE LATE MORNING/EARLY AFTERNOON TIME
PERIOD. FLASH FLOODING IS GOING TO BE A CONCERN WITH THIS BOUNDARY
PASSAGE AS THE MOISTURE (60 + DEWPTS) IS GOING TO GET IN HERE DURING
PEAK HEATING. QUITE A BIT OF PV AND A SHORT WAVE ALOFT WILL ASSIST
IN THE UPWARD VERTICAL MOTION FIELDS. I EXPECT THUNDERSTORMS WITH
HEAVY RAIN TO BE ONGOING BY MID AFTERNOON TOMORROW. FLASH FLOODING
WILL BE A CONCERN GIVEN THE ABUNDANT LLVL MOISTURE AND SLOW STORM
MOTION. ALSO...GROUNDS ARE A BIT WET (BUT NOT EXCEEDINGLY SO) ACROSS
QUITE A FEW PARTS OF THE CWA. SVR THREAT WILL BE MINIMAL DUE TO THE
WEAK WINDS AND WARM TEMPS ALOFT. /HODANISH

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

LONG TERM CONCERNS INCLUDE TIMING OF FRONT MOVING ACROSS EASTERN
COLORADO THURSDAY NIGHT/FRIDAY AND POSSIBILITY OF HEAVY RAINFALL
INTO THE EARLY WEEKEND.

THURSDAY NIGHT-FRIDAY NIGHT...LATEST WRF/NAM REMAINS A TAD FASTER
WITH COLD FRONT MOVING ACROSS THE PALMER DVD THU AFTERNOON AND
ACROSS THE REST OF THE SOUTHEAST PLAINS THURSDAY NIGHT...WHERE AS
THE GFS AND OTHER GLOBAL MODELS STALLS FRONT ACROSS THE FAR SE
PLAINS FRIDAY MORNING. HAVE TRENDED THE FORECAST TO THE QUICKER
SOLUTION AND HAVE TAILORED POPS TO MATCH...WITH SCATTERED
THUNDERSTORMS MOVING ACROSS THE PLAINS THU NIGHT AND MUCH COOLER
AND MORE STABLE CONDITIONS IN PLACE ACROSS THE FAR EASTERN PLAINS ON
FRIDAY. MODEL SOUNDINGS INDICATING MOISTURE POOLING ALONG AND BEHIND
THE BOUNDARY WITH DEW PTS IN THE MID 50S TO LOWER 60S AND CAPES
BETWEEN 1000-2000 J/KG ACROSS THE PLAINS THU NIGHT...ALLOWING FOR
THE POSSIBILITY OF STRONG STORMS ALONG AND BEHIND THE FRONT. HAVE
KEPT HIGH SCATTERED POPS IN PLACE ACROSS THE MOUNTAINS AND HIGH MT
VALLEYS AS MODELS CONTINUE TO INDICATE AMPLE AVAILABLE MOISTURE AND
MINOR DISTURBANCES EMBEDDED IN THE WEAK NORTHERLY FLOW ALOFT ACROSS
THE AREA...WITH H7-H5 SPECIFIC HUMIDITIES BETWEEN 6-8 G/KG AND PWATS
BETWEEN 1 AND 1 1/2 INCHES ACROSS THE STATE. WITH THE WEAK FLOW
ALOFT...ALL STORMS WILL BE SLOW MOVERS...WITH HEAVY RAINFALL THE
MAIN THREAT.

SATURDAY-SUNDAY...WEAK NORTHERLY FLOW ALOFT PERSISTS WITH UPPER
RIDGE AXIS JUST WEST OF THE ROCKIES. AVAILABLE MOISTURE DIMINISHES A
TAD...THOUGH ENOUGH REMAINS FOR CONTINUED SCATTERED MAINLY DIURNAL
THUNDERSTORMS ACROSS THE HIGHER TERRAIN. TEMPERATURES REBOUND TO
NEAR SEASONAL NORMS ALLOWING FOR INSTABILITY INCREASE ACROSS THE
EASTERN PLAINS. WITH LOW LEVEL UPSLOPE FLOW IN PLACE...WILL CONTINUE
TO SEE ISOLATED TO SCATTERED CONVECTION ACROSS THE PLAINS AS
WELL...WITH BEST POPS ALONG AND WEST OF THE I-25 CORRIDOR.

MONDAY-WEDNESDAY...UPPER RIDGE AXIS LOOKS TO SLIDE ACROSS THE
ROCKIES AS A SERIES OF SHORT WAVES MOVE ACROSS THE NORTHERN TIER OF
STATES. MODELS ALSO INDICATING A MINOR EASTERN WAVE MOVING ACROSS
THE SOUTHERN HIGH PLAINS UNDERCUTTING THE SOUTHERN PERIPHERY OF THE
RIDGE AND INTO THE FOUR CORNERS REGION THROUGH THE PERIOD. WITH
INCREASING MOISTURE ACROSS WESTERN PORTION OF THE AREA...HAVE KEPT
GENERALLY SCATTERED POPS ACROSS CENTRAL AND SW MTS WITH MAINLY
ISOLATED POPS ACROSS THE EASTERN MTS AND PLAINS. WITH WARMER AIR
ALOFT UNDER THE RIDGE...SHOULD ONCE AGAIN SEE TEMPERATURES WARMING
TO ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. -MW

&&

.AVIATION...

KCOS AND KALS MAY BE AFFECTED BY TSRA THIS AFTERNOON AND EARLY
EVENING. I DO NOT EXPECT ANY TSRA IN THE IMMEDIATE AIRSPACE OF KPUB
LATER THIS AFTERNOON AND EARLY EVENING. MAIN CONCERN WILL BE GUSTY
WINDS AND BRIEF LOW CIGS.

FOR TOMORROW...FROPA WILL OCCUR BY LATE MORNING ACROSS KCOS AND
EARLY AFTERNOON AROUND KPUB. WINDS WILL GO NNE AND BE GUSTY FOR
AWHILE. LOTS OF TSRA POSSIBLE TOMORROW WITH HEAVY RAIN AND SOME LOW
CIGS. THUNDER THREAT FOR KALS WILL ALSO BE HIGHER THAN NORMAL WITH
LOCALLY HVY RAIN...BRIEF GUSTY WINDS AND POSSIBLE BRIEF LOW CIGS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/23
Hazardous weather outlook, Jul 25, 5:07 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
507 AM MDT WED JUL 25 2007

COZ058>089-093>099-261115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
507 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING OVER THE MOUNTAINS AND HIGH VALLEYS.  THE MAIN THREAT FROM
STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE
EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHER THREATS
WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND
POSSIBLY SOME HAIL UP TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THURSDAY AFTERNOON.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION
THROUGH THURSDAY NIGHT. THE MAIN THREATS FROM STORMS WILL BE CLOUD
TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND LOCALLY GUSTY
WINDS TO 50 MPH. A FEW STRONG TO SEVERE STORMS MAY DEVELOP OVER THE
SOUTHEAST PLAINS...WITH HAIL UP TO ONE INCH AND WIND GUSTS UP TO 60
MPH.

SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND. THE MAIN THREATS
FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY
WINDS...IN ADDITION TO LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH
VALLEYS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:49 PM MDTFlash Flood WarningPUBTeller3 hr
Jul 25, 5:24 PM MDTSevere Thunderstorm WarningPUBChaffee23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.